MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting the vessel sealer was not working, an investigation is in progress to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the instrument control box (icb).The system was tested and verified as ready for use.Isi has received the icb, however, failure analysis has not completed their investigation.Therefore, the root cause of the customer reported failure mode could not be determined.A follow-up mdr will be submitted when failure analysis has completed their investigation.The investigation to determine the cause of this reported event is currently in progress.As such, the probable root cause cannot yet be determined based on the information provided.This complaint is considered a reportable event due to the following conclusion: the customer converted to laparoscopy after the start of the procedure due to multiple vessel sealer instruments not working.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion/abortion.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical esophagectomy transthoracic with chest anastomosis procedure, the customer was facing an issue with the vessel sealer.The customer stated that there was no effect when the pedal was pressed.The customer stated that they tried a second vessel sealer before calling into technical support without any success.The technical support engineer (tse) asked her to check the instrument control box (icb) module and it was on.The tse then asked the customer to reboot the generator, try the vessel sealer on another arm with no success.The tse confirmed with the customer that there was a sound when the pedal was pressed.The tse asked the customer to remove all instruments and restart the system and power cycle the vision side cart (vsc) breaker but there was no change.The tse asked the customer to disconnect the electric scalpel connected to the personality module energy device (pmed) at the back side of the vsc with no change.The tse asked customer to use a third vessel sealer but there was no change.The surgical staff decided to convert to laparoscopic surgery.They would like assistance from a field service engineer (fse).The procedure was converted to laparoscopy with no reported injury.Isi made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument control box (ibc) assembly involved with this complaint and completed the evaluation.Failure analysis (fa) investigation confirmed and replicated the customer reported complaint ¿vessel sealer not working¿.The printed circuit assembly (pca) technician was able to replicate the reported issue by visual inspection of the returned instrument control box (ibc) assembly and found the green connectors were damaged and the pin was bent.The damaged receptacle will be replaced as a fix to the reported problem.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16725102
Report Number2955842-2023-11904
Device Sequence Number8116473
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown